Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 29, 2021George County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 29, 2021, 5:04 PM CDT for George County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 5:04 PM CDT (22:04 UTC)
Expired
Jun 29, 2021, 5:30 PM CDT
In force
26 min
Issued by
NWS Mobile, AL

County George County, MS

The radar

The Mobile radar (KMOB), 31 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1396 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS84 KMOB 292204
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
504 PM CDT Tue Jun 29 2021
 
MSZ079-292230-
George MS-
504 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
GEORGE COUNTY UNTIL 530 PM CDT...

At 503 PM CDT, the strong thunderstorm was located 6 miles west of
Wilmer, or 9 miles southeast of Lucedale, moving west at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 8867 3100 8859 3094 8842 3079 8842
      3074 8841 3074 8843
TIME...MOT...LOC 2203Z 102DEG 10KT 3085 8847 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:49 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 29, 3:49 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
349 PM CDT Tue Jun 29 2021

.NEAR TERM UPDATE /Now Through Wednesday/...The upper level inverted
trough will persist until Wednesday over the northern Gulf before
beginning to break down somewhat through the day. This may be in
response to an upper trough digging down over the Great Lakes, upper
Ohio Valley, and northeastern CONUS during this time. Meanwhile,
surface high pressure will continue over the Appalachians through
midweek.

Currently on radar, scattered showers and storms are moving
northwest over southeast Mississippi as well as largely out of the
western Florida Panhandle and coastal Alabama and over interior
southwest Alabama. Hi-Res guidance concurs and shows much of the
shower/storm activity shifting to be focused further inland late
this afternoon and through the evening. Chances for rain will then
decrease through late evening and overnight to be little to none,
but increase once again over the open Gulf waters and near the coast
by early Wednesday morning. Model PWATs increase to be between 1.8-2
inches on Wednesday, with MLCAPE around 500 J/kg, and SBCAPE up to
1000 J/kg. Although, model DCAPE is shown to be much lower than
today, with values near 500 J/kg. This is because more deep layer
moisture is anticipated through the midlevels by Wednesday. Overall,
a transition to a more wet pattern will begin by midweek, and
expecting an uptick in coverage of showers and storms on Wednesday.

Lows tonight will continue to be warm, in the lower 70s north of I-
10 and in the lower to mid 70s south of I-10. Anticipating similar
high temperatures Wednesday afternoon, in the upper 80s to lower 90s
inland and in the mid to upper 80s at the beaches. Lastly, there is
a MODERATE RISK of rip currents through at least tonight, followed
by a low risk beginning Wednesday. /26

&&

.SHORT TERM /Wednesday night Through Friday night/...The forecast
becomes increasingly wetter as we head deeper into the week and
further on into the extended forecast.

An upper level ridge sinks south in the western Atlantic as a trough
digs across the eastern portion of the CONUS. Meanwhile, another
ridge builds into parts of the Southern Plains and Desert Southwest
on the backside of the trough. Weak flow aloft persists through
early Thursday as the local area remains in a weakness between the
two ridges with the remnants of a weak upper low still meandering
overhead. Flow aloft begins to organize as we roll into Thursday
afternoon as the trough begins to dig. The local area remains on the
southern periphery of the digging trough, so winds aloft turn
southwesterly to westerly through the remainder of the work week.

Onshore flow at the surface persists through the short term as the
local area remains on the western side of a surface ridge parked
over the western Atlantic. The aforementioned ridge maintains its
grip on the eastern half of the Gulf through the short term and rich
Gulf moisture continues to funnel into the area. PWATs surge to 2.0+
inches on Thursday and into the very moist 2.0-2.2 inch range on
Friday. This will lead to increasing rain chances each day.
Furthermore, the weak flow and firehose of moisture will combine to
slowly increase the potential for localized heavy rainfall each day
(especially if storms train over the same location for a period of
time). Highest rain chances in the short term are on Friday
afternoon for the entire area, but the higher coverage will be
inland from the coast. A few strong storms cannot be ruled out each
afternoon, but still expecting more of a pulse environment given the
lack of appreciable shear. Gusty winds and frequent lightning will
be the primary threats in any strong storms each afternoon (in
addition to the flooding threat).

Temperatures will top out in the upper 80s to near 90° inland with
mid 80s closer to the coast on Thursday afternoon. Temperatures on
Friday afternoon will be a few degrees cooler with the higher
coverage of showers and storms. Overnight temperatures continue to
sound like a broken record with lows only dipping into the low 70s
inland with mid to upper 70s along the coast each night.

Rip current risk remains LOW through the end of the work week.
07/mb

&&

.EXTENDED TERM /Saturday Through Tuesday/...The holiday weekend
unfortunately looks to be wet.

An upper level trough draped across the eastern half of the CONUS
begins to lift into the Mid Atlantic states as we progress through
the weekend as a ridge builds into the western half of the CONUS.
Meanwhile, an upper level ridge over the western Atlantic continues
to sink further south and tries to build into part of the Gulf as we
roll into early next week. Weak flow aloft prevails by next week as
we find ourselves with a weakness overhead as the trough departs to
the northeast and the area remains between the two ridges. Down at
the surface, a ridge remains parked over the western Atlantic
through the extended timeframe as a front slowly sags into the area
over the weekend. Given that the surface ridge over the western
Atlantic keeps a firm grip over parts of the eastern Gulf this
weekend, it is not looking likely that the weakening front will make
it all the way through our forecast area. The front will likely
stall across the area, which will unfortunately allow for a focus
for shower and storm development over the holiday weekend and
through at least Monday. PWATs remain in the 2-2.2 inch range on
Saturday, but begin to slowly taper down as we head into early next
week with the bulk of the moisture and 2.0+ inch PWATs draped across
the southern half of the area. Given the wet antecedent conditions
and surge of moisture across the southern half of the area, an
increased potential for localized heavy rainfall leading to isolated
instances of flooding is possible over the weekend (especially where
storms train over the same location). Highest coverage of showers
and storms in the extended will be on Saturday, but likely POPs are
maintained early morning and afternoon through at least Monday. It
bears mentioning that it is too far out in time to speculate
anything related to the potential tropical wave potentially moving
into the southern Gulf late in the extended timeframe. 07/mb

&&

.MARINE...Outside of any thunderstorms, no significant impacts are
expected. A light to moderate east to southeasterly flow will
continue through midweek before becoming southerly Thursday
afternoon then southwesterly Thursday night. This southwesterly flow
will then persist through the weekend. Seas between 2 and 3 feet
will continue through early Thursday, subside slightly through
Friday, then build to be around 3 to 4 feet for the first part of
the weekend. /26

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 29, 2:26 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
226 PM CDT Tue Jun 29 2021

ALZ060-FLZ205-292015-
Covington AL-Okaloosa Inland FL-
226 PM CDT Tue Jun 29 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHWESTERN COVINGTON AND NORTHERN OKALOOSA COUNTIES
UNTIL 315 PM CDT...

At 225 PM CDT, a cluster of strong thunderstorms was located 7 miles
south of Laurel Hill, or 10 miles northeast of Crestview, moving
northwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Crestview, Baker, Laurel Hill and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8639 3066 8639 3083 8676 3113 8659
      3100 8633 3099 8633
TIME...MOT...LOC 1925Z 124DEG 12KT 3086 8645
Special weather statement, Jun 29, 2:44 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Tue Jun 29 2021

MSZ075-078-079-292030-
Stone MS-Perry MS-George MS-
244 PM CDT Tue Jun 29 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 330 PM CDT...

At 242 PM CDT, a cluster of strong thunderstorms was located 10
miles east of Perkinston, or 10 miles southeast of Wiggins, moving
northwest at 10 mph.

Wind gusts of up to 40 mph will be possible with these storms.

Locations impacted include...
Wiggins and Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8934 3091 8914 3117 8914 3096 8881
      3073 8887 3073 8889 3068 8888 3068 8905
      3080 8934
TIME...MOT...LOC 1942Z 122DEG 11KT 3080 8897
Special weather statement, Jun 29, 3:09 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
309 PM CDT Tue Jun 29 2021

ALZ059-FLZ201-203-292100-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
309 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
ESCAMBIA...NORTH CENTRAL SANTA ROSA AND NORTH CENTRAL ESCAMBIA
COUNTIES UNTIL 400 PM CDT...

At 309 PM CDT, the strong thunderstorm was located near Jay, or 8
miles east of Flomaton, moving northwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Century, Flomaton, Jay, Pollard and Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8698 3087 8707 3102 8745 3124 8727
TIME...MOT...LOC 2009Z 124DEG 12KT 3099 8713
Special weather statement, Jun 29, 3:49 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
349 PM CDT Tue Jun 29 2021

MSZ075-076-292130-
Perry MS-Greene MS-
349 PM CDT Tue Jun 29 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...PERRY
AND SOUTHWESTERN GREENE COUNTIES UNTIL 430 PM CDT...

At 349 PM CDT, a cluster of strong thunderstorms was located over
McLain, or 14 miles west of Leakesville, moving northwest at 15 mph.

Wind gusts of up to 40 mph will be possible with these storms.

Locations impacted include...
Richton, Beaumont, New Augusta and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3143 8915 3143 8887 3129 8875 3102 8875
      3105 8915
TIME...MOT...LOC 2049Z 122DEG 11KT 3114 8880
Local storm report, Jun 29, 4:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
442 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     3 NE JAY                30.98N 87.12W
06/29/2021                   SANTA ROSA         FL   BROADCAST MEDIA

            PHOTOS WERE SHARED ON SOCIAL MEDIA THAT
            SHOWED A LARGE TREE THAT HAD FALLEN AS WELL
            AS SOME MINOR STRUCTURAL DAMAGE TO A HOUSE
            AND FENCE IN MT. CARMEL, FL.

&&
Special weather statement, Jun 29, 5:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
504 PM CDT Tue Jun 29 2021

MSZ079-292230-
George MS-
504 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
GEORGE COUNTY UNTIL 530 PM CDT...

At 503 PM CDT, the strong thunderstorm was located 6 miles west of
Wilmer, or 9 miles southeast of Lucedale, moving west at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 8867 3100 8859 3094 8842 3079 8842
      3074 8841 3074 8843
TIME...MOT...LOC 2203Z 102DEG 10KT 3085 8847

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:52 PM CDTSpecial Weather StatementMOBMobile38 min
Jun 29, 1:02 PM CDTSpecial Marine WarningMOB49 min
Jun 29, 1:30 PM CDTSpecial Weather StatementMOBMobile45 min
Jun 29, 3:09 PM CDTSpecial Weather StatementMOBEscambia51 min
Jun 29, 1:37 PM CDTSpecial Weather StatementMOBOkaloosa53 min
Jun 29, 1:58 PM CDTAreal Flood AdvisoryMOBOkaloosa2 hr
Jun 29, 2:26 PM CDTSpecial Weather StatementMOBOkaloosa49 min
Jun 29, 2:44 PM CDTSpecial Weather StatementMOBStone46 min
Jun 29, 3:49 PM CDTSpecial Weather StatementMOBPerry41 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.